Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 119, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 22, 2014, 3:54 AM CDT for Pecos County, Reeves County, Ward County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2014, 3:54 AM CDT (08:54 UTC)
- Expired
- Sep 22, 2014, 7:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pecos County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 137 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813
WGUS54 KMAF 220854
FFWMAF
TXC371-389-475-221245-
/O.NEW.KMAF.FF.W.0119.140922T0854Z-140922T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 AM CDT MON SEP 22 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN PECOS COUNTY IN SOUTHWEST TEXAS...
WARD COUNTY IN WEST TEXAS...
EASTERN REEVES COUNTY IN SOUTHWEST TEXAS...
* UNTIL 745 AM CDT
* AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS WITH HEAVY RAIN ACROSS THE WARNED AREA. REPORTS FROM AROUND
COYANOSA INDICATE 1.25 INCHES OF RAIN HAS FALLEN SINCE 1 AM. WITH
THE GROUND SATURATED FROM RECENT HEAVY RAINS FLOODING AND FLASH
FLOODING IS POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROY HURD
MEMORIAL AIRPORT...WICKETT...PYOTE...PECOS AND MONAHANS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND... DONT DROWN.
&&
LAT...LON 3111 10368 3144 10381 3163 10374 3163 10286
3108 10285 3099 10322
$$1 follow-up statement
920
WGUS74 KMAF 221137
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 AM CDT MON SEP 22 2014
TXC371-389-475-221245-
/O.CON.KMAF.FF.W.0119.000000T0000Z-140922T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PECOS-WARD-REEVES-
637 AM CDT MON SEP 22 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
EASTERN REEVES...WARD AND NORTHWESTERN PECOS COUNTIES...
AT 632 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS PRODUCING MODERATE TO HEAVY RAINFALL OVER WARD AND
EASTERN REEVES COUNTIES...MOVING NORTHWEST AT 10 MPH. RAINFALL RATES
OF ONE QUARTER TO ONE HALF INCH COULD RESULT IN ADDITIONAL FLASH
FLOODING.
THE FOLLOWING LOCATIONS WILL BE AFFECTED BY THIS RAIN...B F GOODRICH
TESTING TRACK...TOYAH LAKE...PECOS AND PECOS MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3111 10368 3144 10381 3163 10374 3163 10286
3108 10285 3099 10322
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 12:52 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 22, 12:52 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1252 AM CDT Mon Sep 22 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
MVFR CIGS are in/out as SHRA pass and have trend TEMPO groups with
current radar showing precip to the w.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through Monday morning FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
TX...FLASH FLOOD WATCH through this afternoon FOR THE FOLLOWING
ZONES... Andrews...Borden...Crane...Davis/Apache Mountains
Area...Dawson...Ector...Gaines...Glasscock...Guadalupe
Mountains...Howard...Loving...Martin...Midland...Mitchell...
Pecos...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Sep 21, 4:00 AM CDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CDT SUN SEP 21 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-220900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CDT SUN SEP 21 2014 /300 AM MDT SUN SEP 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY AGAIN TODAY AND TONIGHT ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PERMIAN BASIN. ABUNDANT RAINFALL HAS ALREADY FALLEN IN THESE AREAS OVER THE PAST SEVERAL DAYS...SO IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO RAISE CONCERNS FOR MORE FLASH FLOODING. IN ADDITION TO HEAVY RAINFALL...SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS UP 50 MPH AND SMALL HAIL..ESPECIALLY OVER SOUTHWEST TEXAS. ELEVATED FLOWS WILL CONTINUE ALONG THE RIO GRANDE TODAY AND TONIGHT DUE TO RELEASES FROM RESERVOIRS IN MEXICO AND HEAVY RAINFALL ON BOTH SIDES OF THE RIVER. TRIBUTARIES AND ARROYOS TO THE PECOS RIVER...SUCH AS THE RIO PENASCO...FOUR MILE DRAW...SOUTH SEVEN RIVERS...ROCKY ARROYO...DARK CANYON...BLACK RIVER...DELAWARE RIVER...AND WALNUT CANYON HAVE BEEN FLUCTUATING BUT ANY ADDITIONAL RAIN THAT FALLS IN THOSE AREAS WILL QUICKLY CAUSE ADDITIONAL RISES...IF NOT FLOODING. ALSO LINGERING FLOODING IN BORDEN AND SCURRY COUNTIES IS STILL A CONCERN WITH RECORD FLOW ON THE COLORADO RIVER SOUTHEAST OF GAIL...DEEP CREEK IN SCURRY COUNTY...AND NEAR IRA SOUTHWEST OF J.B. THOMAS. FINALLY FLOODING ALONG THE PECOS RIVER FROM RED BLUFF TO PECOS/BARSTOW IS STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MOST AREAS MONDAY...SO FLOODING AND FLASH FLOODING CONCERNS MAY LINGER. THE RIO GRANDE...PECOS RIVER...AND ASSOCIATED TRIBUTARIES AND ARROYOS WILL REMAIN ELEVATED DURING THE NEXT FEW DAYS DUE TO ADDITIONAL RAINFALL. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL EMERGENCY MANAGEMENT SHOULD STAY UP TO DATE ON THE LATEST DEVELOPMENTS IN FLASH FLOODING OR RIVER FLOODING OVER THE NEXT SEVERAL DAYS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Sep 22, 1:12 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
112 AM CDT MON SEP 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM FLASH FLOOD CARLSBAD 32.40N 104.24W
09/22/2014 EDDY NM EMERGENCY MNGR
2 FEET OF WATER OVER CALLOWAY DRIVE NORTH CARLSBAD
&&
JMCLocal storm report, Sep 22, 2:12 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 AM CDT MON SEP 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM FLOOD CARLSBAD 32.40N 104.24W
09/22/2014 EDDY NM EMERGENCY MNGR
RAPIDLY FLOWING WATER 4 FT DEEP ON SAN JOSE BLVD, ROAD IS
IMPASSABLE. WATER RAPIDLY RISING AT TANSIL DAM, 1.5 FT IN
10 MINUTES.
&&
GREGORY.MURDOCHLocal storm report, Sep 22, 2:28 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 AM CDT MON SEP 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM FLOOD CARLSBAD 32.40N 104.24W
09/22/2014 EDDY NM EMERGENCY MNGR
WATER INTO THE BACK OF HOUSES ON JAMES ST. IN LOWER
TANSIL DAM AREA.
&&
GREGORY.MURDOCHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:19 PM CDT | Flash Flood Warning | MAF | Culberson | 6 hr |
| Sep 21, 8:32 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 4 hr |
| Sep 21, 9:12 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis, Reeves | 5 hr |
| Sep 21, 9:27 PM CDT | Areal Flood Advisory | MAF | Culberson | 6 hr |
| Sep 21, 9:45 PM CDT | Areal Flood Advisory | MAF | Culberson | 6 hr |
| Sep 21, 11:44 PM CDT | Flash Flood Warning | MAF | Culberson, Reeves | 3 hr |
| Sep 22, 12:18 AM CDT | Areal Flood Warning | MAF | Loving, Reeves, Ward | 12 hr |
| Sep 22, 12:48 AM CDT | River Flood Warning | MAF | Mitchell | 43 hr |
| Sep 22, 7:01 AM CDT | River Flood Warning | MAF | Loving, Reeves | 37 hr |
| Sep 22, 8:06 AM CDT | Areal Flood Warning | MAF | Culberson, Reeves | 6 hr |
| Sep 22, 12:15 PM CDT | Areal Flood Warning | MAF | Loving, Reeves, Ward | 6 hr |
| Sep 22, 1:58 PM CDT | Flash Flood Warning | MAF | Culberson, Reeves | 6 hr |
| Sep 22, 6:04 PM CDT | Areal Flood Warning | MAF | Loving, Reeves, Ward | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.